Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Quotients of Banach spaces of cotype $ q$

Author: Gilles Pisier
Journal: Proc. Amer. Math. Soc. 85 (1982), 32-36
MSC: Primary 46B20; Secondary 28C20, 60B11
MathSciNet review: 647892
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ Z$ be a Banach space and let $ X \subset Z$ be a $ B$-convex subspace (equivalently, assume that $ X$ does not contain $ l_1^n$'s uniformly). Then every Bernoulli series $ \Sigma _{n = 1}^\infty {\varepsilon _n}{z_n}$ which converges almost surely in the quotient $ Z/X$ can be lifted to a Bernoulli series a.s. convergent in $ Z$. As a corollary, if $ Z$ is of cotype $ q$, then $ Z/X$ is also of cotype $ q$. This extends a result of [4] concerning the particular case $ Z = {L_1}$.

References [Enhancements On Off] (What's this?)

  • [1] J. Hoffmann-Jørgensen, Sums of independent Banach space valued random variables, Studia Math. 52 (1974), 159-186. MR 0356155 (50:8626)
  • [2] J. P, Kahane, Some random series of functions, Heath Math. Monograph, Raytheon Education Company, Lexington, Mass., 1968. MR 0254888 (40:8095)
  • [3] B. Maurey and G. Pisier, Séries de variables aléatoires vectorielles indépendantes et propriétés géométriques des espaces de Banach, Studia Math. 58 (1976), 45-90. MR 0443015 (56:1388)
  • [4] G. Pisier, Une nouvelle class d'espaces vérifiant le théorème de Grothendieck, Ann. Inst. Fourier (Grenoble) 28 (1978), 69-90. MR 0487403 (58:7041)
  • [5] -, Holomorphic semi-groups and the geometry of Banach spaces, Ann. of Math. (to appear).
  • [6] H. P. Rosenthal, On subspaces of $ {L_1}$, Ann. of Math. (2) 97 (1973), 344-373. MR 0312222 (47:784)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B20, 28C20, 60B11

Retrieve articles in all journals with MSC: 46B20, 28C20, 60B11

Additional Information

Keywords: Banach space of cotype $ q$, $ B$-convexity, Bernoulli series, sum of independent, Banach space valued random variables
Article copyright: © Copyright 1982 American Mathematical Society